Alert archive / Florida / Special Weather Statements in 2018
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Aug 28, 2018, 1:21 PM EDT for Okeechobee County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2018, 1:21 PM EDT (17:21 UTC)
- Expired
- Aug 28, 2018, 2:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Melbourne, FL
County Okeechobee County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 17:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 5.4 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1214 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1027 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- -54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
464
WWUS82 KMLB 281721
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
121 PM EDT TUE AUG 28 2018
FLZ053-058-281800-
Okeechobee FL-Osceola FL-
121 PM EDT TUE AUG 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OKEECHOBEE AND
SOUTHEASTERN OSCEOLA COUNTIES UNTIL 200 PM EDT...
At 121 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Kissimmee Prarie Preserve, or 10 miles south of Lake
Marian, moving west at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Kissimmee Prarie Preserve.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2758 8116 2760 8114 2764 8114 2765 8113
2766 8113 2768 8115 2771 8115 2773 8117
2774 8116 2775 8118 2776 8117 2778 8119
2782 8121 2779 8093 2755 8105
TIME...MOT...LOC 1721Z 089DEG 12KT 2773 8103
$$
CombsWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 28, 10:33 AM EDT, 2 hours 48 minutes earlier.
Area forecast discussion, Aug 28, 10:33 AM EDT, 2 hours 48 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 1033 AM EDT Tue Aug 28 2018 .UPDATE... Debris cloudiness from this morning's convection over the Atlantic is dissipating, though it continues to disrupt surface- based heating across Volusia and northern Brevard counties where temperatures remain in the 70s. Elsewhere, temps have warmed into the 80s in moderate and humid southeast flow. Onshore flow will maintain ample moisture today, with PWATs advertised around 2.0". This morning's marine activity will continue to transition onshore across the Treasure Coast, before diurnally-driven convection develops along the Atlantic sea breeze and transitions inland. This morning's package remains on track with higher PoPs across the interior and along the Treasure Coast (>50%). Nudged precip chances down to 30% along the Volusia Coast as this morning's debris will likely keep afternoon storm coverage well inland from this area. && .AVIATION... Ample moisture in sultry southeast flow will keep scattered coverage of SHRA/TSRA in the forecast today, initially south of KMLB this morning as activity moves off the Atlantic, and then further inland this afternoon as the sea breeze moves inland. Coverage of late morning and early afternoon diurnal convection along the Atlantic sea breeze still not enough to merit TEMPO groups for the coastal corridor. Went with 2-hour TEMPO groups for the inland aerodromes within the 18Z- 23Z VCTS time frame. && .MARINE...Today through Saturday...Surface ridge axis north of the area will maintain E/SE winds across the waters through the end of the week (and into the weekend). Wind speeds will generally range from 5-10 knots near shore and occasionally 10-15 knots offshore. Seas continue in the 1-2 foot range near shore and 2-3 feet offshore in a short (4-5s) period wind chop combined with a small 7-8s period groundswell. && .PRELIMINARY POINT TEMPS/POPS... DAB 88 75 89 75 / 30 20 30 20 MCO 92 76 92 76 / 50 10 50 10 MLB 90 78 89 78 / 40 20 30 20 VRB 89 76 90 76 / 40 20 40 20 LEE 92 77 93 76 / 50 10 50 20 SFB 91 76 92 75 / 50 10 40 10 ORL 92 76 93 75 / 50 10 50 10 FPR 89 76 89 75 / 40 20 40 20 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Ulrich/Pendergrast
Hazardous weather outlook, Aug 28, 10:03 AM EDT, 3 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1003 AM EDT Tue Aug 28 2018 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-282200- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 1003 AM EDT Tue Aug 28 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Scattered showers and lightning storms near the coast will move and develop inland as the Atlantic sea breeze develops shortly after noon and then moves steadily into the interior during the middle and late afternoon. Most, if not all the activity will be west of the local area by sunset. The highest chances for storms today will be west of Interstate 95, and especially inland during the peak heating from mid to late afternoon. Any storms that form will move toward the west or west-northwest at 10 to 15 mph. Cloud to ground lightning strikes, locally heavy downpours up to around an inch or so, and brief gusty winds will accompany a few of the storms that develop. .FLOOD IMPACT... Locally heavy rain of an inch or greater will produce nuisance standing water in low spots and on roadways. Slow down and allow extra time to reach your destination. .MARINE THUNDERSTORM GUST IMPACT... A few storms will also be capable of produce wind gusts near 35 knots over the near shore Atlantic waters, as well as near the Intracoastal Waterway, and on inland lakes. The best chance for this to occur will be around Lake Okeechobee, where interaction with the lake breeze is possible. .RIVER FLOOD IMPACT... The Saint Johns River at Geneva, Sanford, and Astor is forecast to remain above Action Stage this week with levels remaining steady or only slightly falling. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Scattered afternoon showers and lightning storms are forecast through the end of the week, with the highest coverage expected over the interior. The main storm threats continue to be cloud to ground lightning strikes, gusty winds, and local ponding of water from torrential downpours. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Pendergrast
In the hours before
Special weather statement, Aug 28, 1:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
121 PM EDT TUE AUG 28 2018
FLZ053-058-281800-
Okeechobee FL-Osceola FL-
121 PM EDT TUE AUG 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OKEECHOBEE AND
SOUTHEASTERN OSCEOLA COUNTIES UNTIL 200 PM EDT...
At 121 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Kissimmee Prarie Preserve, or 10 miles south of Lake
Marian, moving west at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Kissimmee Prarie Preserve.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2758 8116 2760 8114 2764 8114 2765 8113
2766 8113 2768 8115 2771 8115 2773 8117
2774 8116 2775 8118 2776 8117 2778 8119
2782 8121 2779 8093 2755 8105
TIME...MOT...LOC 1721Z 089DEG 12KT 2773 8103
CombsThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 2:36 PM EDT | Special Weather Statement | MLB | Lake | 24 min |
| Aug 28, 2:52 PM EDT | Special Weather Statement | MLB | Orange | 38 min |
| Aug 28, 3:04 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Osceola | 26 min |
| Aug 28, 3:22 PM EDT | Severe Thunderstorm Warning | MLB | Orange | 23 min |
| Aug 28, 3:34 PM EDT | Special Weather Statement | MLB | Lake | 41 min |
| Aug 28, 4:43 PM EDT | Special Weather Statement | MLB | Lake | 32 min |
Nearby
Special Weather Statements in Florida, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.